Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2010  |  Volume : 56  |  Issue : 3  |  Page : 229-231  

Esomeprazole-induced photoallergic dermatitis

A Shukla1, A Mahapatra1, N Gogtay2, U Khopkar3 
1 Department of Gastroenterology,Seth GS Medical College & KEM Hospital, Mumbai, India
2 Department of Clinical Pharmacology, Seth GS Medical College & KEM Hospital, Mumbai, India
3 Department of Dermatology, Seth GS Medical College & KEM Hospital, Mumbai, India

Correspondence Address:
A Shukla
Department of Gastroenterology,Seth GS Medical College & KEM Hospital, Mumbai
India

There are no published case reports of esomeprazole-induced photoallergic dermatitis. We report here a 58-year-old lady with prior history of propylthiouracil and carbimazole-induced photoallergy, who presented with heartburn and dysphagia. She was diagnosed to have erosive esophagitis and was treated with esomeprazole, following which she developed photoallergic dermatitis. It improved on cessation of the drug and did not recur on subsequent treatment with ranitidine. Naranjo score for this adverse drug event was 8, thereby making it a probable adverse drug reaction. This reaction may be due to sulphur moiety, which is common to all these drugs. Physicians must be aware of this possible side-effect, especially in patients with prior history of photoallergy to other drugs.


How to cite this article:
Shukla A, Mahapatra A, Gogtay N, Khopkar U. Esomeprazole-induced photoallergic dermatitis.J Postgrad Med 2010;56:229-231


How to cite this URL:
Shukla A, Mahapatra A, Gogtay N, Khopkar U. Esomeprazole-induced photoallergic dermatitis. J Postgrad Med [serial online] 2010 [cited 2022 May 27 ];56:229-231
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2010;volume=56;issue=3;spage=229;epage=231;aulast=Shukla;type=0


 
Friday, May 27, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer